Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 285, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 12, 2007, 3:29 PM MDT for Keith County, Lincoln County, McPherson County, Nebraska. It was in force for 46 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 12, 2007, 3:29 PM MDT (21:29 UTC)
- Expired
- Jul 12, 2007, 4:15 PM MDT
- In force
- 46 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
Counties Keith County, NE, Lincoln County, NE, McPherson County, NE
The radar
The North Platte radar (KLNX), 80 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 3:41 PM MDT | HAIL 1 | 15 Sw Tryon, NE | |
| Jul 12, 3:41 PM MDT | HAIL 1 | 18 Sw Tryon, NE | |
| Jul 12, 4:15 PM MDT | TORNADO | 5 Nw Sutherland, NE | PUBLIC REPORTED FUNNEL CLOUD...IT DESCENDED AND BRIEFLY TOUCHED THE GROUND. SLIGHT DEBRIS CLOUD SEEN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 12, 1:03 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.5 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 213 J/kg
- Mixed-layer CIN
- -205 J/kg
- Mixed-layer LCL
- 1092 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 122129 SVRLBF NEC101-111-117-122215- /O.NEW.KLBF.SV.W.0285.070712T2129Z-070712T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 429 PM CDT THU JUL 12 2007 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN KEITH COUNTY IN SOUTHWEST NEBRASKA... NORTHWESTERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA... SOUTHWESTERN MCPHERSON COUNTY IN WEST CENTRAL NEBRASKA... * UNTIL 515 PM CDT(415 PM MDT) * AT 424 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF DIAMOND BAR LAKE...OR ABOUT 15 MILES WEST OF TRYON... AND MOVING SOUTH AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SUTHERLAND AND HERSHEY BY 515 PM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 4153 10109 4152 10139 4114 10141 4116 10071 $$ 24
2 follow-up statements
000 WWUS53 KLBF 122140 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 440 PM CDT THU JUL 12 2007 NEC101-111-117-122215- /O.CON.KLBF.SV.W.0285.000000T0000Z-070712T2215Z/ MCPHERSON NE-LINCOLN NE-KEITH NE- 440 PM CDT THU JUL 12 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT(415 PM MDT) FOR NORTHEASTERN KEITH...NORTHWESTERN LINCOLN AND SOUTHWESTERN MCPHERSON COUNTIES... AT 435 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHEAST OF DIAMOND BAR LAKE...OR ABOUT 18 MILES SOUTHWEST OF TRYON...MOVING SOUTH AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... SARBEN AND 9 MILES NORTHWEST OF SUTHERLAND BY 515 PM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 4153 10109 4152 10139 4114 10141 4116 10071 $$ 24
000 WWUS53 KLBF 122214 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 513 PM CDT THU JUL 12 2007 NEC101-111-117-122223- /O.EXP.KLBF.SV.W.0285.000000T0000Z-070712T2215Z/ MCPHERSON NE-LINCOLN NE-KEITH NE- 513 PM CDT THU JUL 12 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KEITH... NORTHWESTERN LINCOLN AND SOUTHWESTERN MCPHERSON COUNTIES EXPIRES AT 515 PM CDT(415 PM MDT)... THE STORM WHICH PROMPTED THE WARNING HAS DROPPED BELOW SEVERE LIMITS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM CDT. LAT...LON 4153 10109 4152 10139 4114 10141 4116 10071 $$ 24
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 1:43 PM MDT, 1 hour 46 minutes earlier.
Area forecast discussion, Jul 12, 1:43 PM MDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 243 PM CDT THU JUL 12 2007 .SYNOPSIS... COLD FRONT DROPPING SOUTH THIS AFTN WITH SEVERE THUNDERSTORMS EXPECTED ALONG AND AHEAD OF THE FRONT. WINDS ALOFT...SFC CONVERGENCE AND LOW LCL SUGGEST THE POTENTIAL FOR ISOLD TORNADOES. ACTIVITY IS EXPECTED TO COALESCE INTO AN HP MCS ACROSS SWRN NEB THIS EVENING RAISING THE POTENTIAL FOR INTENSE RAINFALL AND FLOODING. PWS OVER 150 PERCENT ARE DEVELOPING ALONG AND SOUTH OF INTERSTATE 80 AND STORMS THIS AFTERNOON HAVE FEATURED VERY HEAVY RAINFALL. AS NOTED BY SPC...OBSERVED HODOGRAPHS SUGGEST LEFT MOVING ANTICYCLONIC STORMS WILL BE DOMINANT. LARGE HAIL WOULD BE THE PRIMARY CONCERN IN THIS ENVIRONMENT. 18Z KLBF SNDG LCLS ARE LESS THAN 3KT AGL. SCAN DERIVED SREH OF ONGOING STORMS SHOW NEGATIVE VALUES SUGGESTING ANTICYCLONIC TORNADO POTENTIAL. && .DISCUSSION... ABBREVIATED DISCUSSION DUE TO ONGOING SEVERE WEATHER THIS AFTN... COLD FRONT AND HIGH PRESSURE WILL STABILIZE THE ATM FRIDAY AND SATURDAY. CAP STRENGTHENS TO 15C OR SO SUNDAY AND BEYOND AS WRN U.S. UPPER AIR RIDGE BUILDS EASTWARD. FCST TEMPS ARE A BLEND OF GUIDANCE AND NAM12 2M TEMPS THROUGH SUNDAY WHICH PRODUCES HIGHS IN THE 80S TO NEAR 90. THEREAFTER...THE HPC GRIDS PRUDENTLY SUGGEST MID TO UPPER 90S MONDAY THROUGH THURSDAY. THE FCST IS DRY. && .AVIATION... THUNDERSTORMS SHOULD CLEAR TWB098 ROUTE THIS AFTN AND CONTINUE ACROSS THE 274 AND 264 ROUTES UNTIL ROUGHLY 03 TO 06Z. STRATUS IS EXPECTED TO DEVELOP ALONG PARTS OF 264 AND 274 AFTER 06Z. && .LBF WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH 513 UNTIL 9 PM CDT (8 PM MDT) && CDC/24
Hazardous weather outlook, Jul 12, 3:25 PM MDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 425 PM CDT THU JUL 12 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-132130- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 425 PM CDT THU JUL 12 2007 /325 PM MDT THU JUL 12 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE SOUTH OF A LINE FROM ANTIOCH...TO MULLEN TO BROKEN BOW. THE MAIN THREAT WITH THE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. IN ADDITION...HEAVY RAINFALL IS POSSIBLE...ALONG WITH FREQUENT LIGHTNING. UNSTABLE CONDITIONS WILL RESIDE ACROSS MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA TONIGHT. AS A FRONT MOVES SLOWLY SOUTHWARD AND INTERACTS WITH THIS FRONT...THUNDERSTORMS WILL DEVELOP AND ALSO MOVE SOUTHWARD. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH ANY OF THE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JWS
In the hours before
Local storm report, Jul 12, 2:14 PM MDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
314 PM CDT THU JUL 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL 6 NNE DUNNING 41.91N 100.06W
07/12/2007 E0.88 INCH BLAINE NE PUBLIC
&&
BTAYLORLocal storm report, Jul 12, 2:21 PM MDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
321 PM CDT THU JUL 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 PM TSTM WND GST 9 NNW ANSELMO 41.74N 99.93W
07/12/2007 E70 MPH CUSTER NE PUBLIC
VERY HEAVY RAIN AND PEA SIZED HAIL.
&&
BTAYLORLocal storm report, Jul 12, 3:00 PM MDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
400 PM CDT THU JUL 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL 23 NW TRYON 41.79N 101.26W
07/12/2007 E0.88 INCH HOOKER NE PUBLIC
&&
BTAYLORLocal storm report, Jul 12, 3:09 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
409 PM CDT THU JUL 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND GST 2 SE ANSELMO 41.60N 99.84W
07/12/2007 E60 MPH CUSTER NE CO-OP OBSERVER
DIME SIZE HAIL AND 0.93 INCHES RAIN IN 15 MINUTES
&&
BTAYLORLocal storm report, Jul 12, 3:20 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
420 PM CDT THU JUL 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL 17 WNW TRYON 41.65N 101.25W
07/12/2007 E1.75 INCH MCPHERSON NE PUBLIC
HAIL RANGED IN SIZED FROM PEA TO GOLFBALL SIZED.
&&
BTAYLORThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 1:38 PM MDT | Severe Thunderstorm Warning | LBF | Blaine | 54 min |
| Jul 12, 2:06 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 54 min |
| Jul 12, 2:37 PM MDT | Severe Thunderstorm Warning | LBF | Hooker, McPherson | 53 min |
| Jul 12, 2:44 PM MDT | Tornado Warning | LBF | Custer | 46 min |
| Jul 12, 3:17 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 43 min |
| Jul 12, 4:15 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 17 min |
| Jul 12, 5:51 PM MDT | Severe Thunderstorm Warning | LBF | Frontier | 54 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.